Alert archive / Oregon / Gale Warnings in 2014
Gale Warning 16, NWS Medford, OR
NWS Medford, OR issued this gale warning at Mar 27, 2014, 8:28 PM PDT. It took effect at Mar 27, 2014, 11:00 PM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2014, 8:28 PM PDT (03:28 UTC)
- In effect from
- Mar 27, 2014, 11:00 PM PDT
- Expired
- Mar 28, 2014, 11:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
600 WHUS76 KMFR 280328 AAA MWWMFR URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MEDFORD OR 828 PM PDT THU MAR 27 2014 PZZ356-281630- /O.CON.KMFR.SW.Y.0036.000000T0000Z-140328T0600Z/ /O.CON.KMFR.SI.Y.0042.140328T0400Z-140329T0000Z/ /O.NEW.KMFR.GL.W.0016.140328T0600Z-140328T1800Z/ /O.CON.KMFR.SE.W.0021.140328T0600Z-140329T0000Z/ /O.CON.KMFR.SW.Y.0039.140329T0000Z-140331T0000Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 828 PM PDT THU MAR 27 2014 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY... ...GALE WARNING IN EFFECT FROM 11 PM PDT THIS EVENING UNTIL 11 AM PDT FRIDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 11 PM PDT THIS EVENING UNTIL 5 PM PDT FRIDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 5 PM FRIDAY TO 5 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 11 PM PDT THIS EVENING UNTIL 11 AM PDT FRIDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 11 PM PDT THIS EVENING UNTIL 5 PM PDT FRIDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 5 PM FRIDAY TO 5 PM PDT SUNDAY. * WINDS: SOUTHWEST 25 TO 35 KT WITH GUSTS TO 45 KT OVERNIGHT THROUGH FRIDAY. * SEAS: WEST 9 TO 10 FEET AT 11 SECONDS...BECOMING CHOPPY AND WIND DRIVEN UP TO 12 FEET OVERNIGHT INTO FRIDAY. SEAS WILL THEN BUILD TO 12 TO 14 FEET AT 13 SECONDS SATURDAY INTO SUNDAY. * AREAS AFFECTED: GUSTY WINDS AND STEEP TO VERY STEEP SEAS ARE EXPECTED IN ALL AREAS, BUT THE GALES AND STEEPEST SEAS ARE EXPECTED BEYOND 5 NM FROM SHORE AND NEAR CAPE BLANCO. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ370-376-281630- /O.CON.KMFR.SW.Y.0037.000000T0000Z-140328T0600Z/ /O.CON.KMFR.SI.Y.0042.140328T0400Z-140329T0000Z/ /O.NEW.KMFR.GL.W.0016.140328T0600Z-140328T1800Z/ /O.CON.KMFR.SE.W.0021.140328T0600Z-140329T0000Z/ /O.CON.KMFR.SW.Y.0039.140329T0000Z-140331T0000Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 828 PM PDT THU MAR 27 2014 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY... ...GALE WARNING IN EFFECT FROM 11 PM PDT THIS EVENING UNTIL 11 AM PDT FRIDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 11 PM PDT THIS EVENING UNTIL 5 PM PDT FRIDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 5 PM FRIDAY TO 5 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 11 PM PDT THIS EVENING UNTIL 11 AM PDT FRIDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 11 PM PDT THIS EVENING UNTIL 5 PM PDT FRIDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 5 PM FRIDAY TO 5 PM PDT SUNDAY. * WINDS: SOUTHWEST 25 TO 35 KT WITH GUSTS TO 45 KT OVERNIGHT THROUGH FRIDAY. * SEAS: WEST AROUND 10 FEET AT 11 SECONDS...BECOMING CHOPPY AND WIND DRIVEN UP TO 13 FEET TONIGHT INTO FRIDAY. SEAS WILL THEN BUILD TO 14 TO 16 FEET AT 13 SECONDS SATURDAY INTO SUNDAY. * AREAS AFFECTED: GUSTY WINDS AND STEEP TO VERY STEEP SEAS ARE EXPECTED IN ALL AREAS, BUT THE GALES AND STEEPEST SEAS ARE EXPECTED FROM 10 TO 30 NM FROM SHORE AND NORTH OF GOLD BEACH. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ350-281630- /O.CON.KMFR.SW.Y.0038.000000T0000Z-140328T0600Z/ /O.CON.KMFR.SI.Y.0042.140328T0400Z-140329T0000Z/ /O.NEW.KMFR.GL.W.0016.140328T0600Z-140328T1800Z/ /O.CON.KMFR.SE.W.0021.140328T0600Z-140329T0000Z/ /O.CON.KMFR.SW.Y.0036.140329T0000Z-140331T0000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 828 PM PDT THU MAR 27 2014 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY... ...GALE WARNING IN EFFECT FROM 11 PM PDT THIS EVENING UNTIL 11 AM PDT FRIDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 11 PM PDT THIS EVENING UNTIL 5 PM PDT FRIDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 5 PM FRIDAY TO 5 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 11 PM PDT THIS EVENING UNTIL 11 AM PDT FRIDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 11 PM PDT THIS EVENING UNTIL 5 PM PDT FRIDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 5 PM FRIDAY TO 5 PM PDT SUNDAY. * WINDS: SOUTHWEST 25 TO 35 KT WITH GUSTS TO 45 KT OVERNIGHT THROUGH FRIDAY. * SEAS: WEST AROUND 10 FEET AT 11 SECONDS...BECOMING CHOPPY AND WIND DRIVEN UP TO 12 FEET OVERNIGHT INTO FRIDAY. SEAS WILL THEN BUILD TO 14 TO 15 FEET AT 13 SECONDS SATURDAY INTO SUNDAY. * AREAS AFFECTED: GUSTY WINDS AND STEEP TO VERY STEEP SEAS ARE EXPECTED IN ALL AREAS, BUT THE GALES AND STEEPEST SEAS ARE EXPECTED BEYOND 5 NM FROM SHORE AND NEAR CAPE BLANCO. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ SPILDE HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR
1 follow-up statement
044 WHUS76 KMFR 280933 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 233 AM PDT FRI MAR 28 2014 PZZ356-370-376-290000- /O.CON.KMFR.GL.W.0016.000000T0000Z-140328T1800Z/ /O.CON.KMFR.SE.W.0021.000000T0000Z-140329T0000Z/ /O.CON.KMFR.SI.Y.0042.000000T0000Z-140329T0000Z/ /O.EXT.KMFR.SW.Y.0039.140329T0000Z-140331T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 233 AM PDT FRI MAR 28 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT SUNDAY... THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT SUNDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WINDS: SOUTHWEST 25 TO 35 KT WITH GUSTS TO 45 KT THROUGH THIS MORNING. WINDS WILL GRADUALLY DIMINISH THIS AFTERNOON. * SEAS: CHOPPY AND WIND DRIVEN UP TO 12 FEET. SEAS WILL GRADUALLY DIMINISH TONIGHT...THEN BUILD TO 12 TO 14 FEET AT 13 SECONDS SATURDAY INTO SUNDAY. * AREAS AFFECTED: GUSTY WINDS AND STEEP TO VERY STEEP SEAS ARE EXPECTED IN ALL AREAS... BUT THE GALES AND STEEPEST SEAS ARE EXPECTED BEYOND 5 NM FROM SHORE AND NEAR CAPE BLANCO. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ350-290000- /O.CON.KMFR.GL.W.0016.000000T0000Z-140328T1800Z/ /O.CON.KMFR.SE.W.0021.000000T0000Z-140329T0000Z/ /O.CON.KMFR.SI.Y.0042.000000T0000Z-140329T0000Z/ /O.EXT.KMFR.SW.Y.0036.140329T0000Z-140331T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 233 AM PDT FRI MAR 28 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT SUNDAY... THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT SUNDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WINDS: SOUTHWEST 25 TO 35 KT WITH GUSTS TO 45 KT THROUGH THIS MORNING. WINDS WILL GRADUALLY DIMINISH THIS AFTERNOON. * SEAS: CHOPPY AND WIND DRIVEN UP TO 12 FEET. SEAS WILL GRADUALLY DIMINISH TONIGHT...THEN BUILD TO 14 TO 15 FEET AT 13 SECONDS SATURDAY INTO SUNDAY. * AREAS AFFECTED: GUSTY WINDS AND STEEP TO VERY STEEP SEAS ARE EXPECTED IN ALL AREAS... BUT THE GALES AND STEEPEST SEAS ARE EXPECTED BEYOND 5 NM FROM SHORE AND NEAR CAPE BLANCO. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Mar 27, 3:55 PM PDT, 4 hours 33 minutes earlier.
Area forecast discussion, Mar 27, 3:55 PM PDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
355 PM PDT THU MAR 27 2014
.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...
THE FOCUS OF THE SHORT TERM FORECAST WAS ON THE PROBABILITY OF
PRECIPITATION, THE QUANTITY OF PRECIPITATION FORECAST, AND SNOW
LEVELS...ESPECIALLY REGARDING THE PASSAGE OF A STRONG COLD FRONT
EARLY FRIDAY INTO EARLY SATURDAY.
THE 12Z NAM, GFS, AND ECMWF MODELS ARE IN VERY GOOD
AGREEMENT THROUGH FRIDAY NIGHT WHILE DURING THE WEEKEND THERE ARE
MINOR MODEL DIFFERENCES IN TIMING AND STRENGTH. SHOWERS THIS
AFTERNOON HAVE BEEN SCATTERED AND MAINLY LIGHT WITH THE MOST FREQUENT
ACTIVITY OVER THE COASTAL RANGE. THESE SHOWERS ARE STILL EXPECTED
TO DIMINISH BUT NOT END ALTOGETHER THIS EVENING. AFTER AROUND 8 PM
PDT, A WARM FRONT MOVING NORTHEAST WILL SPREAD LIGHT RAIN TO THE
COAST THEN ACROSS MOST OF THE WEST SIDE INTO EARLY MORNING FRIDAY.
WEAK TO MODERATE SOUTHERLY WINDS WILL INCREASING LATE TONIGHT AND
DOWNSLOPE FLOW WILL SERVE TO LIMIT BUT PROBABLY NOT ALTOGETHER
PROHIBIT RAINFALL IN THE SHASTA AND ROGUE VALLEYS.
SOUTHERLY WINDS WILL BE BREEZY TO WINDY ON FRIDAY INCLUDING GUSTS
TO 45 MPH IN THE TYPICALLY WINDY LOCALES OF THE SOUTHERN SHASTA
VALLEY AND THE VICINITY OF SUMMER LAKE AND SILVER LAKE IN LAKE
COUNTY. PRECIPITATION WILL BE MODERATE TO HEAVY ACROSS THE WEST SIDE
AND IN NORTHERN KLAMATH COUNTY WITH A SNOW LEVEL NEAR 5000 FEET
RISING TO AROUND 6000 TO 6500 FEET. THE SLOW MOVING COLD FRONT
WILL MOVE FARTHER INLAND FRIDAY NIGHT WITH LOW LEVEL WINDS
SHIFTING FROM SOUTH TO SOUTHWEST. THUS...THE SHASTA VALLEY, ROGUE
VALLEY, AND EAST SIDE WILL HAVE THEIR MOST SIGNIFICANT
PRECIPITATION TOTALS DURING FRIDAY NIGHT WHILE SNOW LEVELS DROP TO
AROUND 5000 FEET.
AS MENTIONED ABOVE, MODEL DIFFERENCES ARE MORE NOTICEABLE ON
SATURDAY. WITH THE APPROACH OF THE PARENT LOW TO KICK THE FRONT
INLAND, I HAVE LEANED TOWARD THE GFS AND NAM WHILE THE ECMWF IS
SLIGHTLY SLOWER. THE ECMWF SOLUTION WOULD RESULT IN HIGHER QPF
TOTALS ON THE EAST SIDE DURING SATURDAY MORNING. THUS, IF ANY
ADJUSTMENT TO HIGHER QPF ON SATURDAY MORNING IS NECESSARY, THE HIGHEST
PROBABILITY WILL BE IN OUR FAR EASTERN AREA INCLUDING THE WARNER
MOUNTAINS. A FEW SHOWERS ARE EXPECTED BEHIND THE FRONT THEN THE
NEXT DISTURBANCE, A WEAKER FRONT, WILL REACH THE COAST SATURDAY
MORNING. A GOOD BIT OF TIME WAS SPENT DELIBERATING WHETHER TO
INCLUDE A SLIGHT CHANCE OF THUNDERSTORMS ON SATURDAY. FOR NOW,
THEY HAVE BEEN LEFT OUT GIVEN THAT MOISTURE WILL BE LIMITED TO THE
LOW LEVELS AND THE COLDEST AIR ALOFT WITH THE PARENT UPPER LOW
WILL BE OFFSHORE FROM WASHINGTON. IF THE MODELS TREND TOWARD THE
SLOWER ECMWF SOLUTION, A SLIGHT CHANCE OF THUNDERSTORMS WILL LIKELY NEED
TO BE INTRODUCED. IN ANY CASE, THE FRONT WILL BE STRONG ENOUGH TO
BRING A PERIOD OF PRECIPITATION ACROSS THE WEST SIDE ON SATURDAY
MORNING WITH SHOWERS CONTINUING DURING THE AFTERNOON THROUGH
SATURDAY NIGHT. WEAK SHORTWAVE RIDGING IS EXPECTED SUNDAY MORNING
INTO SUNDAY AFTERNOON THEN THE NEXT FRONT WILL BE OCCLUDING AND
APPROACHING THE COAST. THIS FRONT WILL LIKELY BRING ANOTHER PERIOD
OF MODERATE TO HEAVY PRECIPITATION TO THE WEST SIDE LATE SUNDAY
NIGHT WITH SOUTHERLY FLOW LIMITING ROGUE AND SHASTA VALLEY
PRECIPITATION ONCE AGAIN. THE SNOW LEVEL IS FORECAST TO BE AROUND 4000
TO 4500 FEET.
.LONG TERM...MONDAY THROUGH THURSDAY...
A DEEP LOW PRESSURE AREA WILL MOVE EAST-SOUTHEAST INTO THE OREGON
OFFSHORE WATERS WITH THE AXIS AROUND 130W. BOTH THE ECMWF AND THE
GFS ARE REMARKABLY CLOSE ON THE POSITION OF THIS LOW AND SHOW A
GOOD MOISTURE TAP INTO NORTHERN CALIFORNIA. BOTH MODELS BRING RAIN
INTO SOUTHERN OREGON ALSO WITH THE GFS INDICATING MORE RAIN FOR
CURRY AND SOUTHERN JOSEPHINE COUNTY THAN THE ECMWF. CONFIDENCE IS
MODERATE TO HIGH THAT WE WILL SEE RAIN MEASURABLE RAIN OVER MOST
OF OUR FORECAST AREA MONDAY AND MONDAY NIGHT.
UNSETTLED WEATHER CONTINUES INTO TUESDAY AS THE CLOSED LOW MOVES
INLAND. THERE IS SOME DISCREPANCY BETWEEN THE TWO MODELS AS TO THE
POSITION OF THE CLOSED LOW WITH THE ECMWF TAKING THE LOW FURTHER
SOUTH INTO SACRAMENTO, WHEREAS THE GFS KEEPS THE CENTER OF THE LOW
OVER SOUTHERN OREGON.
WEDNESDAY MAY BE A TRANSITION DAY WITH BOTH MODELS SHOWING WEAK
RIDGING AHEAD OF THE NEXT PACIFIC FRONT. THIS COULD BE A DRY DAY BUT
CONFIDENCE IS NOT VERY HIGH AS THE UPSTREAM SYSTEM COULD ACCELERATE
AND CLOSE THE GAP. AS A RESULT WE HAVE MAINTAINED A CHANCE OF
SHOWERS ON WEDNESDAY, BUT KEEP IN MIND THAT THE POPS MAY NEED TO BE
LOWERED IF SUPPORTED BY FUTURE MODEL RUNS.
THURSDAY APPEARS TO BE WET ESPECIALLY FROM THE CASCADES WEST AS BOTH
MODELS BRING ANOTHER FRONT INLAND WHICH COULD LEAD TO A MORE ONSHORE
FLOW INTO THE END OF NEXT WEEK. /FB
&&
.AVIATION...BASED ON THE 27/18Z TAF CYCLE...EXPECT GENERALLY A MIX
OF MVFR AND VFR CONDITIONS IN OCCASIONAL SHOWERS ALONG THE COAST
AND SOUTHWEST OREGON WITH MOUNTAINS OBSCURED. EAST OF THE CASCADES
WILL ALSO SEE A MIX OF MVFR AND VFR, BUT COVERAGE OF SHOWERS
WILL BE MUCH LESS THAN THE LAST 24 HOURS. EXPECT BREEZY WEST TO
NORTHWEST WINDS IN THE KLAMATH BASIN THIS AFTERNOON AND EVENING.
A WARM FRONT WILL ARRIVE AT THE COAST AROUND DAY BREAK FRIDAY. THIS
FRONT WILL BRING ANOTHER ROUND OF STEADY RAIN TO THE COAST WITH MORE
WIDESPREAD MVFR CIGS AND AREAS OF IFR CIGS IN MODERATE TO HEAVY
RAIN. MOUNTAINS AND TERRAIN WILL BE OBSCURED TONIGHT AND THROUGH MOST
OF FRIDAY. /FB
&&
.MARINE...CONDITIONS WILL REMAIN UNSETTLED OVER THE COASTAL
WATERS...WITH MODERATE WINDS AND SHOWERS LIKELY THROUGH THIS
EVENING. TONIGHT...SOUTHERLY WINDS WILL INCREASE TO SMALL CRAFT
ADVISORY SPEEDS AHEAD OF AN APPROACHING FRONT. WHILE WESTERLY
SWELL DIMINISHES...WIND DRIVEN SEAS WILL BUILD...RESULTING IN STEEP
CHOPPY SEAS. BOTH WINDS AND SEAS WILL STAY ELEVATED THROUGH MUCH OF
FRIDAY...AND DIMINISH THROUGH FRIDAY EVENING. HOWEVER...SOON AFTER
HEAVY WEST SWELL WILL BUILD INTO THE COASTAL WATERS...AND HEAVY
STEEP SEAS WILL CONTINUE THROUGH THE WEEKEND. AN ONGOING ACTIVE
WEATHER PATTERN WILL PRODUCE PERIODS OF GUSTY WINDS...CHOPPY
SEAS...AND FRESH SWELL THROUGH THE NEXT WEEK. -BPN
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 9 PM THIS
EVENING TO 5 PM PDT FRIDAY FOR PZZ350-356-370-376.
HAZARDOUS SEAS WARNING FROM 11 PM THIS EVENING TO 5 PM PDT
FRIDAY FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT THIS
EVENING FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 5 PM FRIDAY TO 5 PM
PDT SUNDAY FOR PZZ350-356-370-376.
DW/FB/BPNThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 7:41 PM PDT | Wind Advisory | MFR | Klamath, Lake | 32 hr |
| Mar 28, 1:29 AM PDT | Winter Weather Advisory | MFR | Douglas, Jackson, Josephine, Klamath | 26 hr |
| Mar 28, 12:28 PM PDT | High Wind Warning | MFR | Curry | 4 hr |
| Mar 28, 2:35 PM PDT | Small Craft Advisory for Winds | MFR | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.